Alert archive / Indiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 151, NWS Louisville, KY

June 2, 20094 counties in Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jun 2, 2009, 9:07 PM EDT for 4 counties in Indiana. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2009, 9:07 PM EDT (01:07 UTC)
Expired
Jun 2, 2009, 9:30 PM EDT
In force
23 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Clark County, IN, Floyd County, IN, Harrison County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 56 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 9:13 PM EDTHAIL 1Palmyra, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 3:18 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2009-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1054 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2009-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1054 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 030107
SVRLMK
INC019-043-061-175-030130-
/O.NEW.KLMK.SV.W.0151.090603T0107Z-090603T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
907 PM EDT TUE JUN 2 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHWESTERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHEASTERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 930 PM EDT

* AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF FARABEE TO
  CRANDALL...OR ALONG A LINE EXTENDING FROM 28 MILES SOUTHEAST OF
  BEDFORD TO 20 MILES WEST OF LOUISVILLE...AND MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW PEKIN AND MARTINSBURG AROUND 915 PM EDT...
  SOUTH BOSTON AND GREENVILLE AROUND 920 PM EDT...
  STARLIGHT AND SCOTTSVILLE AROUND 925 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY.

&&

LAT...LON 3861 8589 3835 8587 3827 8611 3857 8614
TIME...MOT...LOC 0106Z 263DEG 26KT 3857 8611 3827 8608

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:15 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 2, 7:15 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 PM EDT TUE JUN 2 2009

...UPDATED FOR 00Z TAFS...

.SHORT TERM (TONIGHT AND WEDNESDAY)...

.THIS AFTERNOON AND EVENING...

CURRENT MESOSCALE ANALYSIS SHOWS LIS OF -7 SOUTH OF INTERSTATE
64...WITH NO CAPPING INVERSION TO HINDER CONVECTIVE DEVELOPMENT.
HAVING REACHED OUR CONVECTIVE TEMPERATURES IN THE MID TO UPPER
80S...EXPECT CONTINUED DEVELOPMENT OF ISOLATED TO SCATTERED
THUNDERSTORMS THIS AFTERNOON...DIMINISHING THIS EVENING. OUR BEST
COVERAGE OF STORMS...PERHAPS 30 TO 40%...WILL STAY SOUTH AND EAST OF
THE BLUEGRASS PARKWAY. STORM MOTION WILL BE AROUND 15 MPH TO THE
NORTHEAST. WITH DRY AIR ALOFT AND STEEP LAPSE RATES...SOME OF THESE
STORMS BE CONTAIN MARGINALLY SEVERE HAIL AND LOCALIZED STRONG WIND
GUSTS.

.OVERNIGHT AND WEDNESDAY...

SCATTERED PULSE TYPE STORMS WILL TEND TO DIMINISH THIS EVENING. A
SHALLOW COLD FRONT IS NOW ALMOST STATIONARY ACROSS CENTRAL INDIANA.
THIS EVENING...A WEAK DISTURBANCE WILL MOVE EAST ALONG THIS BOUNDARY
AND LIKELY SPARK WIDESPREAD OVERNIGHT CONVECTION ACROSS CENTRAL
ILLINOIS AND INDIANA. THIS WILL EVENTUALLY PUSH THE FRONT/OUTFLOW
BOUNDARY SOUTHWARD INTO SOUTHERN INDIANA DURING THE MORNING HOURS.
WILL INCREASE POPS TO HIGH CHANCE NORTH OF THE OHIO RIVER BY THE
MID-MORNING HOURS. THIS COLD FRONT/OUTFLOW BOUNDARY WILL MOVE SOUTH
OF THE OHIO RIVER LIKELY DURING THE EARLY AFTERNOON HOURS.

SHOWERS AND THUNDERSTORMS ARE LIKELY TOMORROW AS INCREASED POOLING
OF MOISTURE DEVELOPS ALONG AND EVEN NORTH OF THE SHALLOW COLD FRONT.
NORTH OF THIS BOUNDARY...THUNDERSTORMS WILL LIKELY BE SLIGHTLY
ELEVATED. THE INTENSITY AND CONCENTRATION OF THUNDERSTORMS TOMORROW
WILL PROBABLY BE HIGHLY DEPENDENT ON LOCAL OUTFLOW BOUNDARIES AND
OTHER MESOSCALE FEATURES SUCH AS LOCALIZED HEATING. STRONG SURFACE
BASED INSTABILITY AND THE POTENTIAL FOR ISOLATED SEVERE STORMS WILL
LIKELY OCCUR AHEAD OF THE SURFACE FRONT...IE...ACROSS CENTRAL AND
SOUTHERN KENTUCKY TOMORROW AFTERNOON.

TEMPERATURES ACROSS NORTHERN INDIANA THIS AFTERNOON WERE QUITE COOL.
TOMORROW HIGHS ACROSS OUR FORECAST MAY VARY WIDELY...FROM THE UPPER
80S AHEAD OF THE BOUNDARY NEAR TENNESSEE...TO THE UPPER 70S
(POTENTIALLY LOWER) ACROSS SOUTHERN INDIAN.

.LONG TERM (WED NIGHT THRU TUE)...

WED NIGHT THRU FRI NIGHT...

AT THE START OF THIS PERIOD...SHRTWV TROF SHUD BE POSITIONED
UPSTREAM IN NW FLO AND GRADUALLY EVOLVE ACROSS OUR FA THU AND DROP
SEWD INTO THE TN VLY THU NIGHT.

AS A RESULT...SOUTHWARD SAGGING CDFNT POSITIONED OVER CENTRAL KY
(GFS/SREF) WED EVE SHUD MAKE IT TO SCNTRL KY BY THU MRNG AND TO SERN
TN/NRN AL BY THU EVE. BASED ON UPPER LEVEL SUPPORT AND A SFC WAVE
FCST TO DEVELOP ON THE FRONT IN ERN AR WED EVE...IT APPEARS WED
NIGHT INTO EARLY THU SHUD BE THE BEST TIME FOR SHOWERS/TSTMS ...WITH
A FOCUSING/LIFTING MECHANISM (FRONT) AND APPROACHING WAVE...WITH
WARM...MOIST AIR OVERRUNNING BNDRY. WILL KEEP POPS TO NEAR 70% FOR
WED NIGHT AND EARLY THU ACROSS THE ENTIRE FA.

SPC HAS PUT THE ERN 2/3RDS OF OUR FA IN A SLIGHT RISK ENDING 12Z
THU. THE BEST TIMING FOR ANY SVR STORMS IN THIS PERIOD WOULD BE WED
EVE ALONG AND TO THE SOUTH OF THE FRONT FROM SCNTRL KY TO ECNTRL KY.
STORMS SHUD WEAKEN AFTER SUNSET WITH WANING INSTABILITY.

OVRRNG RAINS SHUD EXIT OUR FA FROM NW TO SE THU AFTN THRU THU NIGHT
AS FRONT/WAVE CONTINUE SE MOVEMENT AHEAD OF AFOREMENTIONED SHRTWV
TROF. WILL LOWER POPS EARLY THU NIGHT AND REMOVE LATE...WITH ALL
MODELS CONSISTENT WITH THE ONSET OF DRIER AIR OVERSPREADING OUR FA.

SAT THRU TUE...

WILL RUN PRIMARILY WITH HPC WITH THIS FCST WHICH IS MOSTLY A BLEND
OF THE ENSEMBLE MEANS FROM THE GFS AND THE OPS ECMWF. WITH THIS IN
MIND...WILL CONTINUE SLGT CHC POPS FROM SAT NIGHT THRU SUN NIGHT AND
KEEP/INSERT LOW CHC POPS(30) FROM MON THRU TUE NIGHT. THIS IN THE
BALLPARK WITH OUR NEIGHBORING OFFICES.

IT APPEARS MAX TEMPS WILL BE A BIT ABOVE NORMAL SAT-MON...TEMPERED
SOMEWHAT BY CLOUDS/ISOLD TO SCT CONVECTION...ESPECIALLY SUN AND MON.
TUE SHUD BE COOLER AFTER A COOL FROPA.

FOR SAT...HIGH PRES WILL BE DEPARTING TO THE EAST WITH A SLOW
MOVG/DECELERATING CDFNT TRACKING SEWD INTO CENTRAL PARTS OF IL/IN.
WILL KEEP DRY FOR NOW. WEAK MOIST RETURN FLO BEGINS SAT NIGHT AS HI
PRES REACHES THE MID ATLANTIC STATES...AND INCREASES SUN. AS STATED
ABOVE...WILL LEAVE SLGT CHC POPS FOR SAT NIGHT (WITH FRONT BECOMING
QUASISTNRY ACRS SRN INDIANA) THRU SUN NIGHT (AS WARM FRONT PASSES)
WITH AT LEAST MODERATE INSTABILITY IN PLACE TO TRIGGER ISOLD
TSTMS...MAINLY DIURNALLY DRIVEN. THEN FOR MON AND TUE...
AFOREMENTIONED QUASISTNRY BNDRY ACRS SRN INDIANA...SHUD GET A SWD
NUDGE AS A WAVE OF LOW PRES PASSES TO THE NE AND CANADIAN HI PRES
BUILDS IN FROM THE NW. IT APPEARS CONVECTION DURG THIS PERIOD SHUD
BE MOST WIDESPREAD (THOUGH STILL SCATTERED) WITH LOWER TEMPS AND
DEWPOINTS TUE/TUE NIGHT AFTER FROPA.

&&

.AVIATION (00Z TAFS)...

WITH HEATING AND INSTABILITY THIS AFTERNOON SHOWERS AND
THUNDERSTORMS HAVE POPPED UP ACROSS KENTUCKY AND INDIANA THIS
AFTERNOON. THESE STORMS ARE EXPECTED TO DIMINISH THIS EVENING AS
DAYTIME HEATING CEASES.
A FRONT WILL MOVE SOUTHWARD THROUGH THE DAY TOMORROW BRINGING WITH
IT SHOWERS AND THUNDERSTORMS. THESE ARE EXPECTED TO BE IN THE
VICINITY OF SDF AND LEX BY 15Z AND BWG BY 18Z. CLOUDS ARE EXPECTED
TO OVERSPREAD THE AREA WITH THIS FRONT. BY 00Z TOMORROW CLOULD SEE
THE CIG LOWERING TO MVFR AT SDF AND LEX.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.

SHORT TERM...JSD
LONG TERM....JK
AVIATION....EES
Hazardous weather outlook, Jun 2, 3:32 PM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT TUE JUN 2 2009

INZ084-089>091-KYZ023>031-033>043-045>049-053>057-061>067-070>078-
081-082-031945-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
332 PM EDT TUE JUN 2 2009 /232 PM CDT TUE JUN 2 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STORMS WILL CONTINUE THROUGH MID-EVENING BEFORE
DIMINISHING BEFORE MIDNIGHT. SOME STORMS EARLY THIS EVENING MAY
PRODUCE SMALL HAIL...BRIEF GUSTY WINDS AND DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE WEDNESDAY INTO
WEDNESDAY NIGHT AS A COLD FRONT SLOWLY MOVES SOUTHEAST ACROSS THE
REGION. THE STRONGEST STORMS WEDNESDAY AFTERNOON AND EVENING...MOST
LIKELY FROM SOUTH CENTRAL TO EAST CENTRAL KENTUCKY...MAY PRODUCE
MARBLE TO QUARTER SIZE HAIL AS WELL AS WIND GUSTS TO 50 MPH.

ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP SATURDAY
NIGHT THROUGH MONDAY AS THE NEXT SYSTEM COMES THROUGH.

.SPOTTER INFORMATION STATEMENT...

INZ076>079-083-092-KYZ032-031945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CLARK IN-
TRIMBLE KY-
332 PM EDT TUE JUN 2 2009 /232 PM CDT TUE JUN 2 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STORMS WILL CONTINUE THROUGH THE LATE EVENING HOURS.
SOME STORMS LATE THIS AFTERNOON OR EVENING MAY BE SEVERE WITH
DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. ANY
THUNDERSTORMS THAT DEVELOP MAY BRING LOCALLY HEAVY DOWNPOURS AND
DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE WEDNESDAY INTO
WEDNESDAY NIGHT AS A COLD FRONT SLOWLY MOVES SOUTHEAST ACROSS THE
REGION. THE STRONGEST STORMS WEDNESDAY AFTERNOON AND EVENING...MOST
LIKELY FROM SOUTH CENTRAL TO EAST CENTRAL KENTUCKY...MAY PRODUCE
MARBLE TO QUARTER SIZE HAIL AS WELL AS WIND GUSTS TO 50 MPH.

ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP SATURDAY
NIGHT THROUGH MONDAY AS THE NEXT SYSTEM COMES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY DIME SIZED OR LARGER HAIL
OR STRONG WIND GUSTS TO THE NATIONAL WEATHER SERVICE.

JSD

In the hours before

Special weather statement, Jun 2, 8:39 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
839 PM EDT TUE JUN 2 2009

KYZ040-041-048-030100-
FAYETTE-JESSAMINE-WOODFORD-
839 PM EDT TUE JUN 2 2009

...STRONG THUNDERSTORMS OVER NORTHERN JESSAMINE AND FAYETTE
COUNTIES...

AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF VERSAILLES...OR 12 MILES
WEST OF LEXINGTON...AND MOVING NORTHEAST AT 15 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND SMALL PEA OR MARBLE SIZE HAIL...ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE...
  NEAR LEXINGTON AROUND 900 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
75 AND 81.

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
108 AND 120.

THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 68
AND 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

NF
Local storm report, Jun 2, 8:46 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
846 PM EDT TUE JUN 02 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             ENGLISH                 38.33N  86.46W
06/02/2009  E1.00 INCH       CRAWFORD           IN   ESPOTTER

&&

EVENT NUMBER LMK0900472

FOSTER
Local storm report, Jun 2, 8:53 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
853 PM EDT TUE JUN 02 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0847 PM     HAIL             MARENGO                 38.37N  86.34W
06/02/2009  E0.88 INCH       CRAWFORD           IN   TRAINED SPOTTER

            LARGE AMOUNT OF NICKLE SIZED HAIL NEAR MARENGO.
            ALSO...A 50 MPH WIND GUST ESTIMATED NEAR CURBY.

&&

EVENT NUMBER LMK0900473

JSD
Special weather statement, Jun 2, 8:56 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
856 PM EDT TUE JUN 2 2009

KYZ035-036-039-040-030130-
ANDERSON-FRANKLIN-SCOTT-WOODFORD-
856 PM EDT TUE JUN 2 2009

...STRONG THUNDERSTORM WITH PENNY SIZE HAIL NEAR FRANKFORT...

AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRANKFORT...AND MOVING NORTHEAST AT 15 MPH.
A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED PENNY SIZE HAIL WITH
THIS STORM.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...ARE ALSO EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR DUCKERS AROUND 900 PM EDT.
  NEAR FORKS OF ELKHORN AROUND 910 PM EDT.
  NEAR SWITZER AROUND 930 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
48 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

NF
Local storm report, Jun 2, 8:58 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
858 PM EDT TUE JUN 02 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0853 PM     HAIL             15 E SHELBYVILLE        38.22N  84.95W
06/02/2009  E0.75 INCH       FRANKLIN           KY   NWS EMPLOYEE

            PENNY SIZE HAIL ON INTERSTATE 64 EAST OF SHELBYVILLE.

&&

EVENT NUMBER LMK0900474

FOSTER
Local storm report, Jun 2, 9:07 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
907 PM EDT TUE JUN 02 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HAIL             LEXINGTON               38.04N  84.46W
06/02/2009  E0.75 INCH       FAYETTE            KY   ESPOTTER

&&

EVENT NUMBER LMK0900475

FOSTER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:20 PM EDTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Perry40 min
Jun 2, 8:46 PM EDTSevere Thunderstorm WarningLMKCrawford, Harrison, Orange, Washington44 min
Jun 2, 9:17 PM EDTSevere Thunderstorm WarningLMKJefferson28 min
Jun 3, 3:43 PM EDTSevere Thunderstorm WarningLMKPerry32 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.